Alert archive / Nebraska / Wind Chill Warnings in 2015
Wind Chill Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this wind chill warning at Jan 6, 2015, 2:37 PM CST for Harrison County, Monona County, Shelby County, Iowa; 12 counties in Nebraska. It took effect at Jan 7, 2015, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 2:37 PM CST (20:37 UTC)
- In effect from
- Jan 7, 2015, 12:00 AM CST
- Expired
- Jan 7, 2015, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 86 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS43 KOAX 062037 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 237 PM CST TUE JAN 6 2015 ...BRUTALLY COLD WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY... .THE COLDEST AIRMASS OF THE WINTER SO FAR WILL BE INVADING THE AREA OVERNIGHT AND WEDNESDAY MORNING. TEMPERATURES DROPPING BELOW ZERO COMBINED WITH BRISK NORTH WINDS WILL PUSH WIND CHILLS INTO THE 20 TO 35 BELOW RANGE AFTER MIDNIGHT AND CONTINUE THROUGH NOON WEDNESDAY. THE COLDEST WIND CHILLS WILL AFFECT NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...BUT ALL AREAS WILL EXPERIENCE DANGEROUS COLD. IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-070445- /O.NEW.KOAX.WC.W.0001.150107T0600Z-150107T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR 237 PM CST TUE JAN 6 2015 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 30 TO 36 BELOW LATE TONIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN 20 BELOW AROUND MIDNIGHT...WITH WIND CHILLS IN THE 30 TO 36 BELOW RANGE BETWEEN ABOUT 6 AM AND 11 AM. * OTHER IMPACTS...FROST BITE CAN OCCUR IN AS LITTLE AS 15 MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ069-079-080-090-091-NEZ030-042-043-050>053-067-070445- /O.NEW.KOAX.WC.Y.0004.150107T0600Z-150107T1800Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX- BUTLER-SAUNDERS-DOUGLAS-SARPY-CASS- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... PLATTSMOUTH 237 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 TO 29 BELOW LATE TONIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN 20 BELOW TO BEGIN BETWEEN MIDNIGHT AND 3 AM...WITH WIND CHILLS IN THE 25 TO 29 BELOW RANGE BETWEEN ABOUT 6 AM AND 11 AM. * OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ065-066-068-078-088>093-070445- /O.NEW.KOAX.WC.Y.0004.150107T0900Z-150107T1800Z/ SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 237 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 BELOW LATE TONIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN 20 BELOW TO BEGIN BETWEEN 3 AM AND 6 AM...WITH WIND CHILLS NEAR 25 BELOW BETWEEN ABOUT 8 AM AND 11 AM. * OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
914 WWUS43 KOAX 070348 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 948 PM CST TUE JAN 6 2015 ...BRUTALLY COLD WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY... .THE COLDEST AIRMASS OF THE WINTER SO FAR WILL BE INVADING THE AREA OVERNIGHT AND WEDNESDAY MORNING. TEMPERATURES DROPPING BELOW ZERO COMBINED WITH BRISK NORTH WINDS WILL PUSH WIND CHILLS INTO THE 20 TO 35 BELOW RANGE OVERNIGHT AND CONTINUE THROUGH NOON WEDNESDAY. THE COLDEST WIND CHILLS WILL AFFECT NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...BUT ALL AREAS WILL EXPERIENCE DANGEROUS COLD. IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071200- /O.CON.KOAX.WC.W.0001.150107T0600Z-150107T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR 948 PM CST TUE JAN 6 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 30 TO 36 BELOW OVERNIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN 20 BELOW AROUND MIDNIGHT...WITH WIND CHILLS IN THE 30 TO 36 BELOW RANGE BETWEEN ABOUT 6 AM AND 11 AM. * OTHER IMPACTS...FROST BITE CAN OCCUR IN AS LITTLE AS 15 MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ069-079-080-090-091-NEZ030-042-043-050>053-067-071200- /O.CON.KOAX.WC.Y.0004.150107T0600Z-150107T1800Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX- BUTLER-SAUNDERS-DOUGLAS-SARPY-CASS- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... PLATTSMOUTH 948 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 TO 29 BELOW OVERNIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN 20 BELOW TO BEGIN BETWEEN MIDNIGHT AND 3 AM...WITH WIND CHILLS IN THE 25 TO 29 BELOW RANGE BETWEEN ABOUT 6 AM AND 11 AM. * OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ065-066-068-078-088>093-071200- /O.CON.KOAX.WC.Y.0004.150107T0900Z-150107T1800Z/ SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 948 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 BELOW OVERNIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN 20 BELOW TO BEGIN BETWEEN 3 AM AND 6 AM...WITH WIND CHILLS NEAR 25 BELOW BETWEEN ABOUT 8 AM AND 11 AM. * OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
588 WWUS43 KOAX 070912 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 312 AM CST WED JAN 7 2015 IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071715- /O.CON.KOAX.WC.W.0001.000000T0000Z-150107T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR 312 AM CST WED JAN 7 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM 25 TO 35 BELOW ZERO THIS MORNING. * OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. && $$ IAZ069-079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093- 071715- /O.CON.KOAX.WC.Y.0004.000000T0000Z-150107T1800Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 312 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM 25 TO 35 BELOW ZERO THIS MORNING. * OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
293 WWUS43 KOAX 070917 AAA WSWOAX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 317 AM CST WED JAN 7 2015 IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071730- /O.CON.KOAX.WC.W.0001.000000T0000Z-150107T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR 317 AM CST WED JAN 7 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM 25 TO 35 BELOW ZERO THIS MORNING. * OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. && $$ IAZ069-079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093- 071730- /O.CON.KOAX.WC.Y.0004.000000T0000Z-150107T1800Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 317 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM 15 TO 25 BELOW ZERO THIS MORNING. * OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
392 WWUS43 KOAX 071756 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1156 AM CST WED JAN 7 2015 IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071900- /O.EXP.KOAX.WC.W.0001.000000T0000Z-150107T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR 1156 AM CST WED JAN 7 2015 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE EARLY AFTERNOON AND TEMPERATURES WILL CLIMB A BIT MORE INTO THE SINGLE DIGITS. WIND CHILL VALUES WILL NOT BE AS COLD AS THROUGH THE MORNING BUT WILL REMAIN BELOW ZERO IN MOST AREAS THROUGH THE AFTERNOON. $$ IAZ069-079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093- 071900- /O.EXP.KOAX.WC.Y.0004.000000T0000Z-150107T1800Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1156 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE EARLY AFTERNOON AND TEMPERATURES WILL CLIMB A BIT MORE BUT REMAIN IN THE SINGLE DIGITS. WIND CHILL VALUES WILL NOT BE AS COLD AS THROUGH THE MORNING BUT WILL REMAIN BELOW ZERO IN MOST AREAS THROUGH THE AFTERNOON. $$ FOBERT
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill warning went out at Jan 6, 11:39 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 6, 11:39 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1139 AM CST TUE JAN 6 2015 .UPDATE... ISSUED AT 751 AM CST TUE JAN 6 2015 UPDATED TO LET THE WIND CHILL HEADLINE EXPIRE. ADDITIONAL HEADLINES WILL BE NEEDED TONIGHT AND EARLY WEDNESDAY BASED ON CURRENT FORECASTS. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 217 AM CST TUE JAN 6 2015 BEGINNING OF THE ANTICIPATED/UNWELCOMED COLD SPELL IS UNDERWAY. MSAS DEPICTING LEADING EDGE OF ARCTIC AIR MASS WAS MAKING ITS WAY THRU THE CWA THIS MORNING WHILE BRUNT OF CAA WAS SURGING SWD THRU THE DAKOTAS AND UPPER MIDWEST WHERE WIND CHILL INDICES HAVE DROPPED TO THE -15 TO -25 BELOW ZERO RANGE. FOR TODAY...BAROCLINIC ZONE PROGGED TO INTENSIFY FROM MT TO THE CNTRL PLAINS IN RESPONSE TO ARCTIC AIR MASS INVADING THE PLAINS. MODELS IN GOOD AGREEMENT THAT COMBINATION OF WEAKENING COND PRES DEFICITS AND STRONG DEEP LYR AGEOSTROPHIC FORCING WILL BE ENOUGH TO INDUCE BAND OF LIGHT SN ACTIVITY WITHIN THE CWA THIS AFTN. EXPECT SNOW ACTIVITY WILL BE BRIEF AS THE CAA RAPIDLY DEEPENS AND SHUTS OFF VERTICAL ASCENT. GIVEN LACK OF MOISTURE ALONG WITH BAROCLINIC ZONE QUICKLY SHIFTING SOUTH...ACCUMULATION TOTALS THIS EVENING WILL BE ON THE LIGHT SIDE. OTHERWISE...GUSTY WINDS WILL FORCE WIND CHILL INDICES TO BOTTOM OUT IN THE -20 TO -30 BELOW RANGE WED MORNING...AND AROUND 20 BELOW THUR MORNING. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 217 AM CST TUE JAN 6 2015 WITH A MEAN TROF ADVERTISED OVER THE CONUS...DRY CONDITIONS ALONG WITH WELL BELOW NORMAL TEMPS WILL BE THE RULE. AS A MATTER OF FACT...EXPECT SUB ZERO WIND CHILL INDICES DURING THE MORNING HOURS THRU THE ENTIRE EXTENDED FCST PD. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1137 AM CST TUE JAN 6 2015 CONDITIONS SHOULD BE MAINLY VFR THROUGH THE TAF PERIOD. A WEAK DISTURBANCE COULD PRODUCE SOME LIGHT SNOW AND TEMPORARILY REDUCE VISIBILITIES TO MVFR/IFR LEVELS AT EACH SITE...STARTING WITH OFK AROUND 00Z AND IMPACTING OMA AND LNK SHORTLY AFTER. LIGHT SNOW MAY LINGER A LITTLE LONGER AT LNK. AN ARCTIC FRONT WILL THEN SWING ACROSS THE REGION CAUSING NORTHWEST WINDS TO INCREASE AND BECOME GUSTY THROUGH THE END OF THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...ZAPOTOCNY SHORT TERM...DEE LONG TERM...DEE AVIATION...KG
Hazardous weather outlook, Jan 6, 4:30 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 AM CST TUE JAN 6 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-070030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 430 AM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILL INDICES RANGING FROM 20 TO 30 BELOW ZERO ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUB ZERO WIND CHILL INDICES AREA EXPECTED DURING THE MORNING HOURS OVER THE MAJORITY OF THE OUTLOOK AREA HEADING INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:55 PM CST | Winter Weather Advisory | OAX | Monona | 6 hr |
| Jan 6, 2:37 PM CST | Wind Chill Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 21 hr |
| Jan 5, 8:55 PM CST | Wind Chill Advisory | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 6 hr |
| Jan 6, 3:23 AM CST | Wind Chill Advisory | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 5 hr |
Nearby
Wind Chill Warnings in Nebraska, 2015Wind Chill Warnings in Iowa, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.